ADDICTION: SUBSTANCE ABUSE
COMMUNITY
Opiate withdrawal????
Avatar_n_tn
by rtal394, Aug 12, 2002
What the heck is wrong with me?  I have been on percocet and vicodin for only 2 months.  I was on percocet for a month (7.5-30mg oxy/day varied), the vicodin for 2 weeks (5 mg.  went through 50 in 2 weeks), then percocet for another month 2-7.5 tabs a day.  Went to 1 pill for 2 days last week, then stopped Monday.  Diarrhea ever since.  Highs and lows.  Sometimes I am on the verge of tears for no reason.  Last Thursday I took 1 just to feel a little better because I had an explosive outburst of tears.  I still feel like **** 1 week later.  Is this normal?  After 2 months of use, wouldn't I be better in a couple days?  This sucks.  I feel hopeless and have no ambition.  My nights of sleep suck too.
Related Discussions
Member Comments (46)
Avatar_n_tn
by Lucy and Ricky, Aug 12, 2002
I was told by alot of people it takes about 10 days to feel normal again, but I have been hooked a couple years. I'm not sure if what your going through is normal or not. Have you called your doctor?
Avatar_n_tn
by GOD, Aug 12, 2002
Have you thought of anything else you may have taken in conjunction with the pills that could be causing these long withdrawls? For instance, did you also take (at any time) Valium, Ultram, Ultacet, Nyquil, a little shot of something once in a while (booze)?

The reason I ask is that it would be quite a rarity for someone to have continued hard withdrawl symptoms at the level of pills you were taking (although ANYTHING is possible).

I thought that something was VERY wrong with me when I forgot to take my Ulram for 2 days while I was at a funeral out of state... I ended up in the E.R. Once they got something in me, I was o.k., but NOBODY had ever even implied that Ultram was so addictive in some people. I eventually gave up the drugs cold turkey, because I didn't have the willpower to taper. Hey, If I  had pills around, my only concern was not OVERDOSING while I got rid of the bottle in as little time as possible!

The physical part of the withdrawls (Diarreah, night sweats, Restless leg syndrome, etc..) should be completely gone in 7-10 days. the mental withdrawls, however, are a different story. Youmay feel like **** (depressed) for quite some time. If your depression doesn't subside in another couple weeks, I'd suggest seeing psychiatrist. YES, they are a lot of money, but a lot cheaper than pills to keep you happy!

Fight the good fight!
Jess
Avatar_n_tn
by GOD, Aug 12, 2002
"forgot to take my Ulram"
what the.....

I MEANT ULTRAM!

sorry
Avatar_n_tn
by rtal394, Aug 12, 2002
Oh my God, I have been complaining of that restless legs thing to my girlfriend.  I didn't even mention that.  It has been keeping me awake.  It almost hurts to not move my legs areound!!!  I had no idea that was part of opiate withdrawals!
Avatar_n_tn
by tex3, Aug 12, 2002
Two months of daily use is definitely enough to cause you to suffer withdrawals, and if you quit cold you'll probably have all the low energy, depression and other **** that we suffer. When you take another pill at this point, it's only going to prolong it. Start taking the vitamins and supplements suggested in the thread below titled "thomas recipe" and I promise your energy and outlook will improve. It really turned my mind around, as I was suffering severe depression for weeks after withdrawals until I found this board and started the recipe. Good luck and hang in there.
Avatar_n_tn
by Lucy and Ricky, Aug 12, 2002
The leg pain is probably the worst part of withdrawls. I have a friend that's been off heroin for years and he still remembers how bad those leg aches were. I know that feeling of sitting down on the couch while your legs jump out or twitch, and it seems like you're tired but you can't sit still. I really think you should call your doctor, but if there is some reason you can't, try taking a long hot bath. Some people in the forum say it helps.
Avatar_n_tn
by pjn, Aug 16, 2002
Hey I'm new just jumping in here. I'm on my fourth day withdrawal from vicodin for 2 years. The worst, and I do mean worst is over. You know the hopelessness.  But I'm still suffering from depression and tired all the time. I Have also been taking phentermine diet pills for about 5 years now. Not as often since I started the vicodin. I'm  taking them everyday again now just for the energy to pick my children up from school. Will I have withdrawal from this too? Help somebody tell me I won't have to do this again.
Avatar_n_tn
by kansasmom, Aug 16, 2002
I am so glad to hear from several people they can kick the opiate drugs.  My daughter is in rehab as we speak for the 4th time, this time she put herself there, before it was court ordered.  I have always been told heroine is the hardest to kick. But some of you really make me feel better.  I am proud of all of YOU, even though I don't know you I do know it takes alot to get to where you are. I would appreciate any response you might have and any ideas on how I can continue to support my daughter.  Thanks
Avatar_n_tn
by NotDarkYet, Aug 19, 2002
Withdrawing from opiates has to have been one of the hardest and most psychologically enduring things I have ever done in my life!  Six months ago I finally got off methadone after a 7 year addiction, then relapsed back onto heroin/cocaine ('speedballs') back in May/June.  Finally had it (almost overdosed 3 times) and me and a friend checked ourselves into rehab to detox (5 to 7 day detox, getting you goosed up on librium, vistirol, calonipin, trazadone, doxipin etc;, etc;).  I'm now on day 9 and feel alright, having really intense drug dreams which suck but overall, not too bad. Finally figured out I have to go to NA!!!  You just can't beat this by yourself, there's no way in hell!  I felt good when I relapsed, life going well, good job (now that's gone)so you never know when your former 'druggie' self is gonna come back and bite you on the ass! I can honestly say that today I won't use, and take it day-to-day...I can't go back, won't go back!!!!!!  Everyone take care....